MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE

MEDTRONIC CRYOCATH LP FLEXCATH ADVANCE STEERABLE SHEATH; CATHETER, STEERABLE
Model Number 4FC12
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 10/31/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that post-operatively to a cryo ablation procedure, transient ischemic attack occurred.It was noted that air may have flushed into a sheath.The patient fully recovered the following day to the procedure.No further patient complications have been reported as a result of this event.(b)(6) 2017, 10:11:54: incoming information indicated that the hospital staff flushed air into the sheath while attempting to draw blood.
 
Additional Manufacturer Narrative
Event summary: the patient data files showed at least twelve applications were performed with catheter 2af284 / 35598-48 without any issue on the date of the event.This case is a clinical issue encountered post procedure (transient ischemic attack) the reported flexcath advance 4fc12/43612 involved during the case was not returned.In conclusion, this is a case related to a clinical issue (transient ischemic attack).Unable to investigate the air ingress issue as the sheath involved during the case was not returned for investigation.If information is provided in the future, a supplemental report will be issued.

Brand Name
FLEXCATH ADVANCE STEERABLE SHEATH
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key7050090
Report Number3002648230-2017-00636
Device Sequence Number16536959
Product Code DRA
UDI-Device Identifier00643169688872
UDI-Public00643169688872
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123591
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2019
Device Model Number4FC12
Device Catalogue Number4FC12
Device Lot Number43612
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/01/2017
Supplement Date Received by Manufacturer12/18/2017
Initial Report FDA Received Date11/21/2017
Supplement Report FDA Received Date01/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age51 YR